How much B3 should you take a day?
The recommended dietary allowance (RDA) for this nutrient is 16 mg per day for men and 14 mg per day for women — enough to meet the needs of approximately 98% of adults ( 2 ).
What happens if you get too much vitamin B3?
Niacin in the form of nicotinamide has fewer side effects than nicotinic acid. However, at high doses of 500 mg/day or more, nicotinamide can cause diarrhea, easy bruising, and can increase bleeding from wounds. Even higher doses of 3,000 mg/day or more can cause nausea, vomiting, and liver damage.
Is 500mg of niacin too much?
Adults and children older than 16 years of age—At first, 500 milligrams (mg) per day, taken at bedtime. After 4 weeks, your doctor will increase your dose to 1000 mg per day, taken at bedtime. However, the dose is usually not more than 2000 mg per day.
How much niacinamide is too much?
Prescription products containing niacinamide are safe when taken as directed. Niacinamide-containing foods or supplements are safe when taken in doses lower than 35 mg daily. Niacinamide is possibly safe when taken in doses up to 900-1500 mg daily.
Is 50mg of niacin too much?
High doses (50 mg or more) of niacin can cause side effects. The most common side effect is called “niacin flush,” which is a burning, tingling sensation in the face and chest, and red or flushed skin.
What are the symptoms of lack of vitamin B3?
- a pigmented rash on skin that is exposed to the sun.
- rough appearance to the skin.
- bright red tongue.
- fatigue or apathy.
- vomiting, constipation, and diarrhea.
- circulatory problems.
Is niacin hard on your liver?
Niacin can cause mild-to-moderate serum aminotransferase elevations and high doses and certain formulations of niacin have been linked to clinically apparent, acute liver injury which can be severe as well as fatal.
Is 100mg of vitamin B complex too much?
If you take supplements, do not take too much as this might be harmful. Taking 100mg or less a day of thiamin supplements is unlikely to cause any harm.